Alert archive / Georgia / Wind Chill Advisories in 2022

Wind Chill Advisory 3, NWS Atlanta, GA

December 24, 202242 counties in Georgia

NWS Atlanta, GA issued this wind chill advisory at Dec 24, 2022, 4:17 AM EST for 42 counties in Georgia. It took effect at Dec 25, 2022, 1:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2022, 4:17 AM EST (09:17 UTC)
In effect from
Dec 25, 2022, 1:00 AM EST
Expired
Dec 25, 2022, 11:00 AM EST
In force
10 hr
Issued by
NWS Atlanta, GA
All 42 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Madison County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Walker County, GA, Walton County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS42 KFFC 240917
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
417 AM EST Sat Dec 24 2022

GAZ006>009-013>016-241730-
/O.EXB.KFFC.WC.Y.0002.221224T1700Z-221225T1800Z/
/O.CON.KFFC.WC.W.0001.000000T0000Z-221224T1700Z/
Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
417 AM EST Sat Dec 24 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO 1 PM EST
SUNDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills. Wind chills as low as 25 below zero. For the Wind 
  Chill Advisory, very cold wind chills expected. Wind chills as 
  low as 10 below zero.

* WHERE...Portions of north central and northeast Georgia.

* WHEN...For the Wind Chill Warning, until noon EST today. For 
  the Wind Chill Advisory, from noon today to 1 PM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia 
  and/or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Lows in the single digits and teens are
  expected Saturday morning. In addition, windy conditions are
  anticipated with west to northwest winds of 10 to 20 mph with 
  gusts up to 35 mph likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ001>005-011-012-019>025-027-030>035-041>045-241730-
/O.NEW.KFFC.WC.Y.0003.221225T0600Z-221225T1800Z/
/O.CON.KFFC.WC.W.0001.000000T0000Z-221224T1700Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas-
South Fulton-DeKalb-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, 
East Point, and Decatur
417 AM EST Sat Dec 24 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills. Wind chills as low as 10 below zero. For the Wind 
  Chill Advisory, very cold wind chills expected. Wind chills as 
  low as 5 above zero.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...For the Wind Chill Warning, until noon EST today. For 
  the Wind Chill Advisory, from 1 AM to 1 PM EST Sunday.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Lows in the single digits to a few degrees
  below zero are expected Saturday morning. In addition, windy
  conditions are anticipated with west to northwest winds of 10 to
  20 mph with gusts up to 35 mph likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ036>038-046>050-052>060-241730-
/O.NEW.KFFC.WC.Y.0003.221225T0600Z-221225T1800Z/
/O.CON.KFFC.WC.Y.0002.000000T0000Z-221224T1700Z/
Clarke-Oconee-Oglethorpe-Rockdale-Walton-Newton-Morgan-Greene-
Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-
Including the cities of Athens, Conyers, Covington, Newnan, 
Peachtree City, and Griffin
417 AM EST Sat Dec 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills. Wind chills as low as 5 below zero. For the second 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 5 above zero.

* WHERE...Portions of central, east central, north central, 
  northeast and west central Georgia.

* WHEN...For the first Wind Chill Advisory, until noon EST 
  today. For the second Wind Chill Advisory, from 1 AM to 1 PM 
  EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

* ADDITIONAL DETAILS...Lows in the single digits to a few degrees
  below zero are expected Saturday morning. In addition, windy
  conditions are anticipated with west to northwest winds of 10 to
  20 mph with frequent gusts up to 35 mph likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ039-051-061-062-066>076-078>086-089>098-102>113-241700-
/O.CON.KFFC.WC.Y.0002.000000T0000Z-221224T1700Z/
Wilkes-Taliaferro-Hancock-Warren-Troup-Meriwether-Pike-Upson-
Lamar-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-
Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-
Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-
Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-
Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
417 AM EST Sat Dec 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 5 
  degrees above zero to 9 degrees below zero.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest, southeast and west central Georgia.

* WHEN...Until noon EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia 
  and/or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Lows in the single digits and teens are
  expected Saturday morning. In addition, windy conditions are
  anticipated with west to northwest winds of 10 to 20 mph with 
  frequent gusts up to 35 mph likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
4 follow-up statements
169 
WWUS42 KFFC 241737
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
1237 PM EST Sat Dec 24 2022

GAZ006>009-013>016-250200-
/O.CON.KFFC.WC.Y.0002.000000T0000Z-221225T1800Z/
Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
1237 PM EST Sat Dec 24 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 10
  below zero.

* WHERE...Portions of north central and northeast Georgia.

* WHEN...Until 1 PM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia 
  and/or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Lows in the single digits and lower teens
  are expected Sunday morning. In addition, windy conditions are
  anticipated with west to northwest winds of 10 to 20 mph and 
  gusts up to 30 mph likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

GAZ001>005-011-012-019>025-027-030>038-041>050-052>060-250200-
/O.CON.KFFC.WC.Y.0003.221225T0600Z-221225T1800Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Heard-Coweta-Fayette-Clayton-Spalding-Henry-
Butts-Jasper-Putnam-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, and Griffin
1237 PM EST Sat Dec 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 5 
  above zero.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...From 1 AM to 1 PM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia
  and/or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Lows in the teens are expected Sunday
  morning. In addition, windy conditions are anticipated with west
  to northwest winds of 10 to 20 mph and gusts up to 30 mph 
  likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
631 
WWUS42 KFFC 250101
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
801 PM EST Sat Dec 24 2022

GAZ006>009-013>016-251200-
/O.CON.KFFC.WC.Y.0002.000000T0000Z-221225T1800Z/
Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
801 PM EST Sat Dec 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  10 below zero.

* WHERE...Portions of north central and northeast Georgia.

* WHEN...Until 1 PM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia 
  and/or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Lows in the single digits and lower teens
  are expected Sunday morning. In addition, windy conditions are
  anticipated with west to northwest winds of 10 to 20 mph and 
  gusts up to 30 mph likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ001>005-011-012-019>025-027-030>038-041>050-052>060-251200-
/O.CON.KFFC.WC.Y.0003.221225T0600Z-221225T1800Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Heard-Coweta-Fayette-Clayton-Spalding-Henry-
Butts-Jasper-Putnam-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, and Griffin
801 PM EST Sat Dec 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 5 
  above zero.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...From 1 AM to 1 PM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia 
  and/or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Lows in the teens are expected Sunday
  morning. In addition, windy conditions are anticipated with west
  to northwest winds of 10 to 20 mph and gusts up to 30 mph
  likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
546 
WWUS42 KFFC 250915
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
415 AM EST Sun Dec 25 2022

GAZ001>005-011-012-019>025-027-030>038-041>050-052>060-251600-
/O.EXT.KFFC.WC.Y.0003.000000T0000Z-221225T1600Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Heard-Coweta-Fayette-Clayton-Spalding-Henry-
Butts-Jasper-Putnam-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, and Griffin
415 AM EST Sun Dec 25 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 5 
  above zero.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...The cold wind chills could result in hypothermia 
  and/or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Lows in the teens are expected Sunday
  morning. In addition, windy conditions are anticipated with west
  to northwest winds of 10 to 15 mph and gusts up to 20 mph 
  likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ006>009-013>016-251600-
/O.EXT.KFFC.WC.Y.0002.000000T0000Z-221225T1600Z/
Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
415 AM EST Sun Dec 25 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  10 below zero.

* WHERE...Portions of north central and northeast Georgia.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...The cold wind chills could result in hypothermia 
  and/or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Lows in the single digits and lower teens
  are expected Sunday morning. In addition, windy conditions are
  anticipated with west to northwest winds of 10 to 15 mph and
  gusts up to 20 mph likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
687 
WWUS42 KFFC 251540
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
1040 AM EST Sun Dec 25 2022

GAZ001>005-011-012-019>025-027-030>038-041>050-052>060-251645-
/O.EXP.KFFC.WC.Y.0003.000000T0000Z-221225T1600Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Heard-Coweta-Fayette-Clayton-Spalding-Henry-
Butts-Jasper-Putnam-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, and Griffin
1040 AM EST Sun Dec 25 2022

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

The Wind Chill Advisory has been allowed to expire as wind chills
no longer meet advisory criteria.

$$

GAZ006>009-013>016-251645-
/O.EXP.KFFC.WC.Y.0002.000000T0000Z-221225T1600Z/
Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
1040 AM EST Sun Dec 25 2022

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

The Wind Chill Advisory has been allowed to expire as wind chills
no longer meet advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Dec 24, 3:53 AM EST, 24 minutes earlier.

Area forecast discussion, Dec 24, 3:53 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
353 AM EST Sat Dec 24 2022

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Sunday)
Issued at 346 AM EST Sat Dec 24 2022

Key Messages:

1. Very cold temperatures remain in place today and tonight.

2. Elevated winds in combination with very cold temperatures will
will result in hazardous wind chill values through noon today with a
return tonight into tomorrow morning.

In wake of the Arctic front temperatures will continue to remain
below freezing today and tonight for the entire Peach State.
Although compared to yesterday winds have begun to trend down in
speed they are still expected to be solidly 20 mph with gusts as high
as 35 mph for much of the day today. This will lead to the
continuation of hazardous wind chill values for NW, central and
southcentral Georgia through noon. Across northeast Georgia
hazardous wind chills will remain in place through tomorrow. With
slacked wind speeds across the entire area have gone ahead and
replaced the wind chill warning for NE GA with a wind chill advisory
starting at 18Z today through 18Z Sunday.

Overnight will be another frigid night. Temperatures will plummet
back down into the single digits and low teens under clear skies.
Given the bitter cold and continued elevated winds hazardous wind
chill values will return to areas north of I20 early tomorrow
morning. Have issued a wind chill advisory for the aforementioned
areas starting at 06Z Sunday through 18Z Sunday.

Christmas day our northwesterly flow aloft becomes more zonal in
response to a shortwave trough moving through the MidWest and
towards the Southeast. At the surface high pressure will begin to
move into the region with surface pressure gradients finally
weakening. This will finally relax winds as temperatures begin their
rebound back to above freezing.  Unfortunately the rebound will be
slow with only areas southeast of I85 seeing high temperatures
tomorrow above freezing (upper 30s to low 40s).

One last thing of note is the temperature records that are at risk
this morning and today. Early this morning several low temperature
records set back in 1989 will be at risk of being broken including
ATL. Low maximum temperatures will also be at risk today.

28

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 346 AM EST Sat Dec 24 2022

Conditions will still be quite cold (climatologically speaking) as
we enter the extended forecast period on Monday, with a steady
northwesterly wind continuing to reinforce the Arctic airmass. That
said, after several days of moderation under clear and dry
conditions, sensible weather will be far warmer (relatively
speaking), topping out in the upper-30s to mid-40s.

A series of shortwaves rounding the base of the progressive mid-
level trough that supported the CONUS-wide Arctic blast will
reintroduce some cloudiness on Monday, but with truly bone-dry
antecedent conditions (forecasted PWATs of just 0.1-0.15") would be
surprised to see much more than that.

The final week of 2022 will be dominated by the influence of a
series of surface highs settling in across the Southeast. Several
days of subsidence and warm southeasterly flow will support a true
180 weather-wise, with both the 6-10 and 8-14 day outlooks released
by the CPC supporting temperatures well above normal for late
December, at 80-90% confidence. We don't look to break 50 (our
climatological average high just about area-wide) until mid-week
next week, but from there highs will gain a few ticks each day until
we're in the mid-60s to near-70 on January 1st. If this forecast
holds, there will be a 40+ degree difference between highs on
Christmas and New Year's Eve!

96

&&

.AVIATION...
(06Z TAFS)
Issued at 1235 AM EST Sat Dec 24 2022

VFR conditions remains in place across all terminals this
morning. West-northwest winds remain elevated between 12-15kts
with gusts as high as 25kts. Expecting winds to begin to dissipate
10G20kts during the daytime today.

//ATL Confidence...Avi Update...
High on elements.

28

&&

.CLIMATE...
Issued at 346 AM EST Sat Dec 24 2022

Records for 12-24

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      77 1964     31 1945     64 2015      7 1983
   KATL      73 2016     28 1963     65 2015      3 1983
   KCSG      79 1984     34 1901     66 2015      9 1989
   KMCN      77 2015     35 1993     66 2015     10 1989
                1964                                1983

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          27  17  37  18 /   0   0   0   0
Atlanta         25  17  35  19 /   0   0   0   0
Blairsville     19   9  31  13 /   0   0   0   0
Cartersville    25  14  35  15 /   0   0   0   0
Columbus        30  19  40  20 /   0   0   0   0
Gainesville     24  17  35  19 /   0   0   0   0
Macon           32  18  42  18 /   0   0   0   0
Rome            27  14  36  15 /   0   0   0   0
Peachtree City  27  16  37  17 /   0   0   0   0
Vidalia         32  22  42  21 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Chill Warning until noon EST today for GAZ001>009-011>016-
019>025-027-030>035-041>045.

Wind Chill Advisory from 1 AM to 1 PM EST Sunday for GAZ001>005-
011-012-019>025-027-030>038-041>050-052>060.

Wind Chill Advisory from noon today to 1 PM EST Sunday for
GAZ006>009-013>016.

Wind Chill Advisory until noon EST today for GAZ036>039-046>062-
066>076-078>086-089>098-102>113.

&&

SHORT TERM...28
LONG TERM....96
AVIATION...28
Hazardous weather outlook, Dec 23, 9:52 PM EST, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
952 PM EST Fri Dec 23 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250300-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
952 PM EST Fri Dec 23 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Extreme cold is expected through the weekend. A Wind Chill
Warning remains in effect for much of north Georgia and a Wind
Chill Advisory remains in effect for the remainder of north and
central Georgia. Wind chill values will be as low as 5 to 20
degrees below zero for north Georgia and zero to 10 above in
central Georgia.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Abnormally cold temperatures will continue through Monday. Lows
Saturday morning will be in the teens to single digits area-wide
with wind chills around 0 to 20 below. The Wind Chill Warning for
parts of north Georgia and Wind Chill Advisory for the remainder
of north and central Georgia remain in effect until noon on
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Wind Chill Advisories in Georgia, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.